Events
Second International Conference on Sustainable Development through Quality Infrastructure Investment (QII)
February 2-3, 2017Tokyo


Organized by: The World Bank Group, Supported by: The Government of Japan: Ministry of Finance (MOF), Ministry of Land, Infrastructure, Transport, and Tourism (MLIT)

Image

The World Bank Group is co-hosting the Second International Conference on Sustainable Development through Quality Infrastructure Investment (QII) with the Government of Japan as part of the program of the Tokyo Development Learning Center (TDLC).

The highly successful First International Conference on Sustainable Development through Quality Infrastructure Investment (QII) held January 20-21, 2016 defined and promulgated the value proposition for each of the five elements of Quality Infrastructure Investment including: Economic Efficiency; Safety; Environmental & Social Sustainability; Economic & Social Contribution; and Resilience against Natural Disaster. Building on the emergent knowledge of implementing QII projects, the 2nd QII Conference aims to share practical QII knowledge and implementation experience through sessions on the Japan’s, the MDBs’ and ODA agencies’ QII initiatives over the past year. A primary objective of the conference will be to share knowledge on advancing QII from concept to implementation at scale, including sessions on: financing mechanisms, procurement frameworks, urban resilience, urban development, social inclusion and overcoming inherent inter-jurisdictional challenges with many infrastructure projects. Furthermore, this conference seeks to facilitate dialogue and collaboration on QII initiatives among development partners such as Multilateral Development Banks (MDBs) as well as their clients which are implementing infrastructure projects.

Taking advantage of the conference being held in Tokyo, there will be two special sessions on QII where Japan offers tremendous experience through its history of successful quality infrastructure development. Developing countries are increasingly recognizing the necessity of strategic infrastructure investment to reduce spatial disparities in development. Japan’s past experience of territorial development is of great relevance to developing countries: long-term planning and prioritization of infrastructure stock, supporting the growth of competitive mega regions/ urban agglomerations whilst also boosting the development of other regions to ensure balanced development of the nation as a whole. Operation and maintenance is an important aspect of QII and been the heart of Japan’s success of long-term infrastructure planning, development and operations.

Objectives

  1. Demonstrate the World Bank’s initiatives, experiences and views related to QII to the Japanese public, stakeholder, and other distinguished participants.
  2. Further promulgate and advance QII towards implementation at scale, with a focus on:
    • Lessons learned following the first QII Conference, highlighting the challenges/barriers and opportunities to scale implementations of infrastructure projects in a sustainable manner;
    • Addressing the financial barriers to implementing QII through public financing, PPP, co-financing and other mechanisms;
    • Ensuring that the value of QII is properly accounted for and consider for large civil works projects through innovations in life cycle costing and procurement frameworks;
    • Discussing how urban resilience and urban development can be addressed beyond administrative boundaries in QII projects;
    • Ensuring QII benefits all of society, addressing inclusion and last mile challenges with practical private sector engaged strategies;
    • Overcoming inter-jurisdiction policy, governance, management and other challenges necessary to implement, operate, and maintain QII.
  3. Further leverage the power of partnerships with development partners;
  4. Sharing Japanese practices on QII design, implementation and operations with a special focus on: 1) territorial development as an increasingly important theme for infrastructure development to ensure regional connectivity and 2) operation and maintenance as a critical aspect of QII and how it can and should be incorporated into QII project design and financing; and
  5. Produce an output report and other knowledge assets further codifying the growing body of practitioners’ knowledge on the implementation of QII projects.

 

Session Titles

Program(PDF)

Day 1: February 2, 2017, Thursday

Session 1
Opening Session

13:30-14:00
(30 minutes)

Welcome Remarks
Yasusuke Tsukagoshi
, Special Representative, Japan, World Bank Group

Key Objective Setting and Building from 1st Conference
Moderator: Daniel Levine, Senior Operations Officer, World Bank Group

Lessons learned following the 1st QII Conference and key objective setting for the
2nd Conference.

Yoshiki Takeuchi, Director-General, International Bureau, Ministry of Finance

Ede Jorge Ijjasz-Vasquez, Senior Director, World Bank Group

Session 2
Panel Discussion

14:00-15:00
(60 minutes)

Special Session 1: Territorial Development as a New Dimension for
Infrastructure Development

Moderator: Sumila Gulyani, Global Lead, Urban Strategy and Analytics, World
Bank Group

Identifying opportunities and challenges for strategic infrastructure investment
at the national level.

Ede Jorge Ijjasz-Vasquez, Senior Director, World Bank Group
An Effective Approach to Territorial Development (PDF)

Takeshi Mugishima, Assistant Vice-Minister, Ministry of Land, Infrastructure,
Transport and Tourism
National Level Strategy for Infrastructure Development in Japan (PDF)

Hiroshi Kato, Senior Vice President, Japan International Cooperation Agency
Territorial Development as a new paradigm of quality infrastructure
investment
(PDF)

Session 3
Panel Discussion

15:00-15:45
(45 minutes)

Special Session 2: Operation and Maintenance as Key Aspects for QII
Moderator: Yuko Okazawa, Operations Officer, World Bank Group

Evidence-based discussion on the importance of operation and maintenance in
QII projects. Introduction of cross-ministerial efforts in Japan on infrastructure
maintenance, renovation and management.

Professor Koichi Maekawa, Lead Researcher, Infrastructure Asset
Management under the Cross-ministerial Strategic Innovation Promotion
Program (SIP) on Infrastructure Maintenance, Renovation and Management,
Cabinet Office cum Professor of Graduate School of Engineering, University of
Tokyo
Operation and Maintenance in Quality Infrastructure Investment (QII) (PDF)

Takehiko Mori, Counsellor for Global Strategies, Minister’s Secretariat,
Ministry of Land, Infrastructure, Transport and Tourism
Second International Conference on Sustainable Development through Quality
Infrastructure Investment (QII)
(PDF)

Coffee Break 15:45-16:00 (15 minutes)
Session 4
Panel Discussion

16:00-17:30
(90 minutes)

Quality Infrastructure Initiatives for Poverty Reduction and Inclusive
Development

Moderator: Phil Karp, Lead Knowledge Management Specialist, World Bank
Group

Highlighting the challenges/ barriers and opportunities for the implementations
of Quality Infrastructure projects for sustainable development. Addressing issues
related to political economy and capacity constraints of implementing, operating,
and maintaining quality infrastructure.

Sumila Gulyani, Global Lead, Urban Strategy and Analytics, World Bank Group
Are They Being Saved? (PDF)

Paul Kriss, Global Lead, City Infrastructure and Services, World Bank Group

Barjor Mehta, Global Lead, City Management, World Bank Group

Carlos Alberto Álvarez Barrera, Deputy Director, Medellin International
Cooperation Agency
Medellin Building Trust (PDF)

Closing Session
17:30-17:40
(5 minutes)

Closing Session

Daniel Levine, Senior Operations Officer, World Bank Group

Reception
17:40-19:00
(80 minutes)
Cocktail Hour

 

Day 2: February 3, 2017, Thursday

Session 5
Opening Session

9:00-9:15
(15 minutes)

Recapping Day 1 Discussions

Ede Jorge Ijjasz-Vasquez, Senior Director, World Bank Group

Session 6
Panel Discussion

9:15-10:15
(60 minutes)

QII Initiatives of Development Partners
Moderator: Carmen Nonay, Practice Manager, World Bank Group

Leveraging the power of partnerships to scale QII globally (WB, JICA, ADB, AfDB).

Naoki Yamashita, Deputy Director, Multilateral Development Banks Division,
International Bureau, Ministry of Finance

Hideya Kobayashi, Senior Director, Operations Strategy Department, Japan
International Cooperation Agency
Development of Quality Infrastructure through Financial and Technical
Assistance
(PDF)

Tomoyuki Kimura, Deputy Director General, Strategy, Policy and Review
Department, Asian Development Bank
QII Initiatives of Asian Development Bank (PDF)

Abayomi Babalola, Division Manager (PICU1), Transport and ICT Department;
VP Complex of Private Sector, Infrastructure and Industrialization, African
Development Bank (VC connection)
Sustainable Development through Quality Infrastructure Investment (QII) (PDF)

Session 7
Panel Discussion

10:15-11:15
(60 minutes)

Innovative Financing Mechanisms for QII
Moderator: Sanae Sasamori, Senior Infrastructure Finance Specialist, Global
Infrastructure Facility

Addressing the challenges of financing to urban infrastructure development
through QII. The panel will introduce case studies of financing urban
infrastructure projects through public financing, PPP, co-financing and other
mechanisms, then discuss the key issues.

Jason Lu, Acting Head, Global Infrastructure Facility

Ryutaro Nishizaki, Director, Infrastructure and Environment Finance Group,
Social Infrastructure Finance Department, Japan Bank for International
Cooperation
Introduction of JBIC and its Financing for the Railway Projects (PDF)

Hitoshi Miyake, Joint General Manager, Structured Finance Department,
Sumitomo Mitsui Banking Corporation
Innovative Financing Mechanisms for QII (PDF)

Coffee Break 11:15-11:30 (15 minutes)
Session 8
Panel Discussion

11:30-12:30
(60 minutes)

Procurement Frameworks enabling QII Approaches
Moderator: Koichi Omori, Senior Communications Officer, World Bank Group

Ensuring that the value of QII is properly accounted for and consider for large
civil works projects through innovations in life cycle costing and procurement
frameworks.

Christopher Mark Browne, Chief Procurement Officer, World Bank Group
World Bank Procurement - Enabling Quality Infrastructure - (PDF)

Manmohan Parkash, Advisor, Operations Services and Financial Management
Department and Head, Operations Management Unit, Asian Development
Bank (VC connection)

Lunch Break 12:30-13:30 (60 minutes)
Session 9
Panel Discussion

13:30-14:30
(60 minutes)

QII for Disaster Resilience
Moderator: Naho Shibuya, Disaster Risk Management Specialist, Tokyo
Disaster Risk Management Hub, World Bank Group
QII for Disaster Resilience (PDF)

Addressing challenges and identifying opportunities for scaling up resilient
infrastructure investment as a core element of QII.

Jolanta Kryspin-Watson, Lead Disaster Risk Management Specialist, World
Bank Group
Quality Infrastructure Investment: Resilient Approaches and Examples from East
Asia and the Pacific
(PDF)

Cledan Mandri-Perrot, Head, Infrastructure Finance and PPP, World Bank
Group
Infrastructure Prioritization Framework: Considering Resilience in Infrastructure
Investment Decisions
(PDF)

Yumiko Noda, Partner, Head of Infrastructure and PPP, President - Cities
Solution Centre, PwC Advisory LLC

Coffee Beak 14:30-14:45 (15 minutes)
Session 10
Panel Discussion

14:45-16:15
(90 minutes)

Working Across Political and Interjurisdictional Boundaries to
Realize QII

Moderator: Sumila Gulyani, Global Lead, Urban Strategy and Analytics,
World Bank Group

Overcoming inter-jurisdiction policy, governance, management and other
challenges necessary to implement, operate, and maintain QII.

Mats Andersson, Consultant, World Bank Group
Working Across Political and Interjurisdictional Boundaries to Realize QII
(PDF)

Kazuko Ishigaki, Director for International Negotiation Management,
Ministry of Land, Infrastructure, Transport and Tourism
Working Across political Boundaries to Realize Quality Infrastructure
Investment - Case of Japan -
(PDF)

Henry Maina Kamau, Director, Metropolitan Development, Ministry of
Transport, Infrastructure, Housing and Urban Development, Kenya
Working across Political and Interjurisdictional Boundaries to realize QII
(PDF)

Session 11
Panel Discussion

16:15-17:15
(60 minutes)

Winning Constituent Buy-in, Ensuring Inclusion through QII
Moderator: Carmen Nonay, Practice Manager, World Bank Group

Ensuring QII benefits of all society, addressing inclusion and last mile
challenges with practical private sector engaged strategies.

Catherine C. O’Farrell, Lead Infrastructure Specialist, World Bank Group
(VC connection)
QII + OBA/RBF Infra Investment Market Development Social Sustainability
(PDF)

Takahisa Fujita and Hyonsun Kang, Design Consultant, Mirairo Inc.
The Situation of Infrastructure in Vietnam from the perspective of
Universally Accessible Design
(PDF)

Session 12
Closing Session

17:15-17:30
(15 minutes)

Closing Session

Kazuko Ishigaki, Director for International Negotiation Management,
Ministry of Land, Infrastructure, Transport and Tourism

EVENT DETAILS
  • Day 1: Thursday, February 2, 2017 1:30-5:30PM, followed by reception: 5:30-7:00PM (JST)
  • Day 2: Friday, February 3, 2017 9:00AM-6:00PM (JST)
  • Venue: World Bank Tokyo Development Learning Center, 10th Floor Fukoku Seimei Building, 2-2-2 Uchisaiwaicho, Chiyoda-ku, Tokyo
  • REGISTRATION: Registration closed, thank you.
  • CONTACT: Tokyo Development Learning Center TEL: 03-3597-1333
  • jointokyo@worldbank.org



Welcome